Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 5, 2015, 1:20 AM MDT for Natrona County, Wyoming. It took effect at Apr 5, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2015, 1:20 AM MDT (07:20 UTC)
- In effect from
- Apr 5, 2015, 12:00 PM MDT
- Expired
- Apr 5, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWUS85 KRIW 050720 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 120 AM MDT SUN APR 5 2015 ...GUSTY SOUTHWEST WINDS TOGETHER WITH VERY LOW RELATIVE HUMIDITY WILL GIVE RISE TO CRITICAL FIRE DANGER FOR ANOTHER DAY... .SEASONALLY WARM TEMPERATURES COMBINING WITH VERY DRY AND GUSTY SOUTHWEST WINDS BUILDING IN AHEAD OF ANOTHER WESTERN MOUNTAIN WEATHER SYSTEM...WILL COMBINE TO GIVE EXTREME FIRE DANGER ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON THROUGH EARLY EVENING. WYZ280-052200- /O.NEW.KRIW.FW.W.0007.150405T1800Z-150406T0200Z/ NATRONA COUNTY/CASPER BLM- 120 AM MDT SUN APR 5 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY BURNING TODAY...AGRICULTURAL OR OTHERWISE. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
821 WWUS85 KRIW 052025 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT SUN APR 5 2015 ...GUSTY SOUTHWEST WINDS TOGETHER WITH VERY LOW RELATIVE HUMIDITY WILL CONTINUE TO GIVE RISE TO CRITICAL FIRE DANGER FOR ANOTHER DAY... .SEASONALLY WARM TEMPERATURES COMBINING WITH VERY DRY AND GUSTY SOUTHWEST WINDS BUILDING IN AHEAD OF ANOTHER WESTERN MOUNTAIN WEATHER SYSTEM...HAS COMBINED TO GIVE EXTREME FIRE DANGER ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON THROUGH EARLY THIS EVENING. WYZ280-060200- /O.CON.KRIW.FW.W.0007.000000T0000Z-150406T0200Z/ NATRONA COUNTY/CASPER BLM- 225 PM MDT SUN APR 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY BURNING TODAY...AGRICULTURAL OR OTHERWISE. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
418 WWUS85 KRIW 060149 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 749 PM MDT SUN APR 5 2015 WYZ280-060300- /O.EXP.KRIW.FW.W.0007.000000T0000Z-150406T0200Z/ NATRONA COUNTY/CASPER BLM- 749 PM MDT SUN APR 5 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... WITH THE WIND DECREASING AND THE HUMIDITY INCREASING...THEN RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 4, 11:00 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 4, 11:00 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1100 PM MDT SAT APR 4 2015 UPDATED FOR THE 06Z AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SUNDAY (ISSUED AT 316 PM MDT) SOUTHWEST WINDS AND LOWERING RH ARE UNDERWAY ALONG THE SOUTHERN WIND CORRIDOR FROM THE GREEN MTNS TO CASPER WITH GUSTS OF 35 MPH EXPECTED. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 280/283 FROM CASPER TO RIW AND LND. ITS JUST A MATTER OF TIME BEFORE THE SOUTHWESTERLIES MIX DOWN INTO THE WIND RIVER BASIN...THE WINDS ARE ALREADY BLOWING AT RED CANYON...SINKS CANYON AND AT THE WIND RIVER RAWS IN THE WIND RVR MTNS. FUELS ARE NOT CRITICAL IN THE GREEN MTNS. WILL LET THE WARNING RIDE THROUGH 02Z THIS EVENING. THIS DRY WSW FLOW IS THE RESULT OF A FLATTENING RIDGE/INCREASING PRESSURE GRADIENT. A WEAK VORT LOBE IN THE WESTERLY FLOW BEING CHURNED OUT BY A CLOSED LOW OFF THE BRITISH COLUMBIA COAST WILL INITIATE INSTABILITY/NEGATIVE LIFTED INDICES IN NW WY FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVE FOR SOME WIDELY WDLY SCT SHOWERS...MAINLY IN THE NW MTNS THROUGH EARLY THIS EVENING. THE HIGHEST ELEVATIONS WILL SEE SOME LIGHT AMOUNTS OF SNOW. THE MAIN ENERGY FROM THIS WX FEATURE WILL REMAIN TO THE NORTH OVER MT UNDER A FIELD OF ISENTROPIC LIFT. IN FACT...CLOUD OVER NORTHERN WY WILL KEEP THE RH FROM DIPPING LOW ENOUGH FOR RED FLAG CONCERNS. WINDS WILL DECOUPLE LATER THIS EVENING. SUNDAYS WX LOOKS TO BE SIMILAR TO TODAYS AS ANOTHER WEAK SHORTWAVE TRACKS ACROSS THE REGION. THE FLOW WILL BACK FROM WEST TO SOUTHWEST USHERING IN MILDER TEMPS WITH INCREASING DEW POINTS AS WELL. THE END RESULT WILL BE SIMILAR BORDERLINE RED FLAG HUMIDITIES SUNDAY. WILL NOT BOTHER TO HOIST ANY FIRE WEATHER WATCHES FOR SUNDAY AT THE PRESENT TIME SINCE WE ALREADY HAVE A WARNING IN PROGRESS WHICH COULD CAUSE SOME CONFUSION TO THE USERS...GIVEN IT IS BORDERLINE. THIS SECOND WAVE WILL PRODUCE A BETTER LIKELIHOOD OF CONVECTIVE SHOWER ACTIVITY IN THE NW LATER TONIGHT AND SUNDAY WITH THE BEST DYNAMICS REMAINING TO OUR NORTH OVER MT. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY A COUPLE SHORTWAVES ROTATE NEWD OUT OF OUR COLD GULF OF ALASKA LOW AND BRUSH THE WEST SUNDAY EVENING AND AGAIN MONDAY WITH MONDAY'S SYSTEM HAVING SOME ADDITIONAL JET SUPPORT AND WEAK QG FORCING. PCPN CHANCES INCREASE ACROSS FIRST THE NW SUNDAY EVENING AND THEN ACROSS MOST OF THE WEST MONDAY AS THE SECOND STRONGER AND SLIGHTLY FURTHER SOUTH SYSTEM MOVES IN. THE SECOND ONE ON MONDAY WILL ALSO PUSH A STRONGER COLD FRONT EAST ACROSS THE AREA WITH STRONG WEST WINDS IN THE SOUTHERN HALF OR MORE WITH THE NLY WINDS INFLUENCING THE NORTH MORE FROM THE PERSISTENT BOUNDARY THAT WILL BE NEARBY FROM LATER TONIGHT ONWARD. THE MONDAY SYSTEM STILL LOOKS LIKE A SUB-ADVISORY TYPE EVENT OUT WEST WITH 2-4/3-6 INCH AMOUNTS IN THE MTNS AND A SKIFF TO 2 INCHES OR SO IN THE LOWER ELEVATIONS. STILL DRY...MILD AND WINDY AHEAD OF AND WITH FROPA IN THE SOUTH AND CENTRAL SECTIONS. TUESDAY IS THE TRANSITION DAY WITH SOME SHOWERS DEVELOPING IN THE MTNS AND POSSIBLE A LITTLE LGT PCPN FROM ALONG AND NORTH OF THE BOUNDARY IN THE NCNTRL/NERN SECTIONS. OUR MIDWEEK SYSTEM STILL LOOKS TO DIG INTO NV ON WEDNESDAY AND TRACK EWD ACROSS CO LATER WEDNESDAY NIGHT AND THURSDAY BEFORE LIFTING NE INTO NE ON FRIDAY. THE GFS IS NOW FASTER LIKE THE ECMWF WAS YESTERDAY BUT STILL DECENTLY ORGANIZED IN THE ERN HALF FOR THE POTENTIAL OF A SIGNIFICANT PCPN EVENT WITH RAIN CHANGING TO SNOW IN THE CENTRAL ZONES ESPECIALLY WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY MORNING AND POSSIBLY ALL DAY IN AT LEAST THE ERN ZONES. LOWERED HIGHS SOME MORE ON THURSDAY INTO THE UPPER 30S TO NEAR 40 AND MADE SURE IT READS SNOW FOR OUR CENTRAL ZONES. A WEAK UPPER LOW/DISTURBANCE IN THE NW BEHIND THE LOW WILL LIKELY LEAD TO AFTERNOON CONVECTION IN THE MOUNTAINS WITH A FEW SNOW SHOWERS MAKING IT OFF THE MOUNTAINS. FAST WLY FLOW BY SATURDAY MAY PUSH INTO THE FAR WEST WITH A FEW SHOWERS DEVELOPING. GRADUAL WARMING TREND FRIDAY INTO SATURDAY. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL OCCUR THROUGH 06Z MONDAY. ISOLATED SHOWERS WILL OCCUR OVER THE NORTHERN WY MOUNTAINS LATE TONIGHT THROUGH SUNDAY EVENING. EXPECT BREEZY TO WINDY AREAS IN CENTRAL WY FROM KLND TO KRIW TO KCPR SUNDAY AFTERNOON WITH THE WIND DECREASING AFTER 01Z MON. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL AT THE TERMINAL SITES THROUGH 06Z MONDAY. SOME SHOWERS WILL OCCUR OVER NW WY LATE TONIGHT THROUGH SUNDAY NIGHT WITH LOCAL MVFR CONDITIONS AT TIMES. BREEZY TO WINDY AREAS DURING SUNDAY AFTERNOON WITH THE WIND DECREASING AFTER 01Z MON. && .FIRE WEATHER... AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING GUSTY WINDS TO MANY AREAS. RED FLAG CONDITIONS ARE EXPECTED IN ZONES 280 AND 283 FOR WINDS AND RESULTING LOW HUMIDITY THROUGH 2000 THIS EVENING. FURTHER NORTH...CLOUD COVER WILL LIMIT MIXING...KEEPING THE WINDS FROM SURFACING THERE...EVEN THOUGH HUMIDITY IS AT CRITICAL LEVELS. SIMILAR RELATIVE HUMIDITY COULD OCCUR SUNDAY ALONG WITH SIMILAR WIND SPEEDS SO STAY TUNED FOR POSSIBLE FUTURE WATCHES OR WARNINGS FOR SUNDAY. SCATTERED SHOWERS ARE EXPECTED IN NORTHWEST WYOMING THROUGH THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 4, 11:22 PM MDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1122 PM MDT SAT APR 4 2015 WYZ001>020-022>030-051200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1122 PM MDT SAT APR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...DRY AND WINDY CONDITIONS COULD POTENTIALLY INCREASE FIRE DANGER. WEDNESDAY THROUGH THURSDAY...A CHANGE TO COLDER AND UNSETTLED WEATHER IS TAKING SHAPE FOR MIDWEEK. THE DETAILS ARE STILL UNCERTAIN BUT IT APPEARS THAT MANY AREAS EAST OF THE DIVIDE WILL BE IMPACTED BY PRECIPITATION SPREADING FROM THE MOUNTAINS WEDNESDAY ONTO THE LOWER ELEVATIONS LATER WEDNESDAY THROUGH THURSDAY. SNOW LEVELS WILL GRADUALLY LOWER TO MOST OF THE LOWER ELEVATIONS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Apr 5, 12:59 AM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1259 AM MDT SUN APR 5 2015 WYZ019-026>030-052200- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- SOUTH LINCOLN COUNTY-UPPER GREEN RIVER BASIN- 1259 AM MDT SUN APR 5 2015 ...ELEVATED FIRE WEATHER DANGER EXPECTED AGAIN TODAY... GUSTY SOUTHWEST WINDS...FROM 25 TO 35 MPH...COMBINED WITH RELATIVE HUMIDITY IN THE TEENS...WILL BRING ELEVATED FIRE DANGER TO THE AREA THIS AFTERNOON. CONDITIONS FOR AGRICULTURAL BURNING LOOK TO IMPROVE EARLY NEXT WEEK. BE SURE TO CHECK THE LATEST CONDITIONS...AND FIRE WEATHER FORECASTS...BEFORE ANY AGRICULTURAL BURNING. WYZ016>018-052200- LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN- 1259 AM MDT SUN APR 5 2015 ...ELEVATED FIRE WEATHER DANGER EXPECTED AGAIN TODAY... GUSTY SOUTHWEST WINDS...FROM 15 TO 25 MPH...COMBINED WITH RELATIVE HUMIDITY IN THE MID TEENS...WILL BRING ELEVATED FIRE DANGER TO THE AREA LATER THIS AFTERNOON. CONDITIONS FOR AGRICULTURAL BURNING LOOK TO IMPROVE EARLY NEXT WEEK. BE SURE TO CHECK THE LATEST CONDITIONS... AND FIRE WEATHER FORECASTS...BEFORE ANY AGRICULTURAL BURNING. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:50 PM MDT | High Wind Watch | RIW | Fremont | 11 hr |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.